Alert archive / Wisconsin / Marine Weather Statements in 2006

Marine Weather Statement 2, NWS Green Bay, WI

May 3, 2006

NWS Green Bay, WI issued this marine weather statement at May 3, 2006, 12:01 PM CDT. It was in force for 89 min.

The area

The counties it named.

The facts

Issued
May 3, 2006, 12:01 PM CDT (17:01 UTC)
Expired
May 3, 2006, 1:30 PM CDT
In force
89 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this marine weather statement went out at May 3, 9:15 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, May 3, 9:15 AM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
915 AM CDT WED MAY 3 2006

.UPDATE...LOOKING AT TAMDAR SOUNDINGS AND VAD WIND PROFILE DATA HAVE
RAISED THE WIND SPEEDS TODAY TO THE WINDY CATEGORY AS WINDS 2K TO 3K FT
ABOVE THE SURFACE ARE 30 TO 35 KTS. TAMDAR SOUNDINGS ALSO SHOW A LOT OF
DRY AIR ACROSS NORTH CENTRAL AND CENTRAL WISCONSIN WITH CONVECTIVE
TEMPERATURES IN THE MIDDLE 70S. THESE TEMPERATURES ARE PROBABLY NOT
ATTAINABLE BEFORE FROPA SO REMOVED PRECIP CHANCES FROM THESE ZONES.
AREAS ACROSS EAST CENTRAL WISCONSIN ARE MORE LIKELY TO ATTAIN THESE
TEMPERATURES BEFORE FROPA SO WILL LEAVE THE CHANCE IN ACROSS THESE
ZONES.

THE 4 AM DISCUSSION FOLLOWS BELOW.

.SHORT TERM...TODAY THROUGH THURSDAY...MAIN FCST CONCERNS ARE PRECIP
CHCS AND MARINE FOG TRENDS TODAY...THEN CLOUD TRENDS AND TEMPS
THEREAFTER.

MSAS ANALYSIS SHOWED A COLD FRONT SITUATED NEAR THE MN/WI BORDER. A
COUPLE AREAS OF PRECIP WERE NOTED ON THE RGNL RADAR LOOP...A SMALL
CLUSTER OF WEAKENING STORMS OVER WSTRN LK SUP/WSTRN U.P. ASSOC WITH
THE LFQ OF THE UPPER JET...AND A LARGER AREA OF STORMS OVER SW IA/N MO
ASSOC WITH A S/W TROF. ALTHOUGH LITTLE OR NO PRECIP WAS OCCURRING NEAR
THE FRONT IN WSTRN WI...SATL SHOWED INCREASING MID-LEVEL CLOUDS AND
RADAR INDICATED SOME WEAK ECHOES DEVELOPING OVER SE MN AND IA. GIVEN
THE PRESENCE OF SOME MARGINAL INSTABILITY AHEAD OF THE FRONT...WILL
MAINTAIN A SMALL CHC OF TSTMS OVER THE WHOLE CWA THIS MORNING...THEN A
SLIGHTLY BETTER CHC OVER THE SE 1/2 OF THE FA THIS AFTERNOON. THE FRONT
SHOULD BE EAST OF THE FORECAST AREA BY EVENING...SO WILL CONTINUE THE
GOING DRY FCST FOR TONIGHT INTO THURSDAY. AFTER A PARTLY CLOUDY EVG...
CLOUDS ASSOC WITH THE UPPER LOW AND CAA WILL WORK THEIR WAY INTO N WI
OVERNIGHT...THEN MAKE FURTHER PROGRESS INTO C/NE WI ON THURSDAY.

AREAS OF DENSE MARINE FOG DEVELOPED OVER LK MICH AND ALONG THE LKSHR
OVERNIGHT...WITH LOCAL VSBYS AOB 1/4SM NOTED. THERE HAS BEEN SOME RECENT
IMPROVEMENT IN VSBYS...SO A DENSE FOG ADVY DOES NOT APPEAR TO BE NEEDED.
WILL KEEP A MENTION OF SOME DENSE FOG IN THE FCST FOR THE LKSHR AREAS
THIS MORNING...AND MENTION PATCHY FOG LINGERING OVER LK MICH THROUGH THE
AFTERNOON. THE FOG WILL COME TO AN END AS DRIER AIR ADVECTS INTO THE RGN
THIS EVG.

EXPECT A WARM DAY TODAY...WITH MIXING THROUGH 800 MB SUPPORTING HIGHS
IN THE UPPER 60S TO MID 70S. CAA WILL RESULT IN TEMPS ABOUT 10 DEGREES
COOLER ON THURSDAY.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY. THE LONG TERM PART OF THE
FORECAST IS DOMINATED MAINLY BY HIGH PRESSURE SO DRY WEATHER CAN BE
EXPECTED MOST OF THE TIME. HAVE LEFT A CHANCE OF SHOWERS IN THE NORTH
FOR FRIDAY IN ASSOCIATION WITH A BACKDOOR COLD FRONT. REMOVED POPS FROM
FRIDAY NIGHT DUE TO LACK OF MOISTURE AND QPF ON THE 00Z MODEL RUNS. NEXT
CHANCE OF ANY PCPN APPEARS TO BE MONDAY/MONDAY NIGHT WITH A SURFACE LOW
FORECAST TO MOVE ACROSS SOUTHERN CANADA...DRAGGING A COLD FRONT FROM THE
PLAINS INTO THE WESTERN GREAT LAKES REGION.

HAVE ONLY MADE SOME MINOR CHANGES TO TEMPERATURES...ADJUSTING THINGS IN
THE DIRECTION OF GFSX MOS AND HPC GUIDANCE.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KURIMSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 3, 6:00 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
600 AM CDT WED MAY 3 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
600 AM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY. SEVERE WEATHER IS NOT
EXPECTED...BUT A FEW STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS
EAST OF A LINE FROM PEMBINE TO SHAWANO TO WAUTOMA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE ON MONDAY. BE SURE TO MONITOR LATER
FORECASTS...WHICH WILL BETTER BE ABLE TO DETERMINE IF THESE STORMS POSE
A RISK OF SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NECESSARY TODAY OR TONIGHT.

LMZ521-522-541>543-564-041100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
600 AM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...TODAY AND TONIGHT

MARINE FOG...DENSE IN SOME AREAS...WILL REDUCE VISIBILITY FOR MARINERS
TODAY. THE FOG SHOULD LINGER INTO THE EARLY EVENING HOURS BEFORE
DISSIPATING.

THERE IS A CHANCE OF THUNDERSTORMS TODAY. SEVERE WEATHER IS NOT
EXPECTED...BUT A FEW STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS ARE POSSIBLE ON MONDAY. BE SURE TO MONITOR LATER
FORECASTS...WHICH WILL BETTER BE ABLE TO DETERMINE IF THESE STORMS POSE
A RISK OF SEVERE WEATHER.

KIECKBUSCH/MG
WEATHER.GOV/GREENBAY

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 12:52 PM CDTSevere Thunderstorm WarningGRBBrown24 min

Nearby

Marine Weather Statements in Wisconsin, 2006Every marine weather statement in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.